CSN Login
Members Online: 12

Cisplatin Overdose

ausrebel53's picture
ausrebel53
Posts: 73
Joined: Dec 2012

"Phew" feel like I have just been through a washing machine and the dryer. Just over 2 weeks ago I had the first dose of Cisplatin followed by wearing a pump (with Cisplatin) for 5 days, the doc thought I was strong enough. I was supposed to have something to boost my white blood cells as well which was forgotten, that put me in hospital for 2 weeks where they pumped me full of anti biotics and electrolytes, I had virtually no white blood cells.02% I believe. Don't want to go through that again was sick as a dog from both ends.

longtermsurvivor's picture
longtermsurvivor
Posts: 1755
Joined: Mar 2010

The drugs all have very definite risk profiles.  Glad to see you are still typing away.  The "shot", likely neulastin, helps but isn't a miracle.  What makes you think it was an overdose, if I may ask?

 

Pat

ausrebel53's picture
ausrebel53
Posts: 73
Joined: Dec 2012

Firstly the doc said he thinks it was plus it put me in hospital for 2 weeks with a bad infection due to very low white blood cell count

longtermsurvivor's picture
longtermsurvivor
Posts: 1755
Joined: Mar 2010

So what is the plan for your next course of chemo?  It would concern me that they dont know for certain.  Cisplatin is one of those drugs that has a pretty standard dosing, somewhere around 80mg/ meter squared BSA to start.  There are definitely overresponders.  Those people can get everything you describe without being overdosed.   They just get severe leukopenia from a standard dose.  Those people need a significant doseage reducttion below the stated starting dose on subsequent infusions.  failing that, they will get suppressed again.  If they assume you were overdosed, are they tempted to give you the standard dose the next time? 

 

Pbest

 

Pat

Skiffin16's picture
Skiffin16
Posts: 8052
Joined: Sep 2009

That was the injection I had after the big doses of Cisplatin... Never heard of anyone getting the Cisplatin strapped on for a week... Many like myself did have 5FU in conjunction with Cisplatin, and also Taxotere simultaneous for me...

The 5FU was strapped on from Monday, ending late Thursday night...

Glad you made it through...

Best

John

Kent Cass's picture
Kent Cass
Posts: 1746
Joined: Nov 2009

Still do browse...

Finally there's someone who had what I had with their Cisplatin regiment: it's always been on my Profile page that in weeks #1 and #4 I carried TWO PUMPS- one with the FU-5, and the other with Cisplatin for 96 hours, each. Take a look. Had to carry them in a schoolkid lunch bag I bought at Walgreen's, as the pouches are only designed for one pump and bag of med. How sick did I get? Too sick to get any rads in week #5, and I started week #6 in the hospital getting antibiotics dripped into me. Spent 4 nights in said hospital, and it all turned around to the Positive there, and it was smooth sailing to the end of tx. This is, in fact, what prompted me to get involved in this forum- to warn people of how fast this regiment takes one to the extreme- Morph at the start of week #2. And until now...finally someone else carries two pumps and sees what it's like.

As a footnote, there was a man several years ago who spoke of this regiment as being used in the early days- but was done so with people staying in the hospital for several weeks while it was being done. He was very bitter, and only negative about his whole C experience.

I recovered well from the tx experience, and hope and Pray you do, also. And many thanks to John for his comments about my (now-) alleged departure from these parts, and to the others who have posted comments. Yeah- still kicking and moving forward.

Believe

kcass

longtermsurvivor's picture
longtermsurvivor
Posts: 1755
Joined: Mar 2010

Glad you are doing well.  There certainly is a low dose, continuous infusion cisplatin protocal.  It isn't commonly used for throat cancer in the US, but has been out there for almost ten years.   The problem with assuming this  is what relates to the OP's problem is that low dose continuous infusion is NOT associated with leukopenia.  It is related to neuropathy, creatinine problems and thrombocytopenia.  Just not leukopenia.  And since it is given by pump, the infusion record is available for inspection.  This says that the treating physician wouldn't have to guess at overdose; he would know for certain.

 

best to you

 

Pat

D Lewis's picture
D Lewis
Posts: 1518
Joined: Jan 2010

Good to see you around again.  We've missed you.

Deb

 

Skiffin16's picture
Skiffin16
Posts: 8052
Joined: Sep 2009

I must have had a brain fart, LOL....

Good seeing you brother...

JG

cureitall66's picture
cureitall66
Posts: 837
Joined: Aug 2012

Sorry to hear of your bad experience. I'm sure soon you will be picking yourself back up and getting into the ring. Hang in there!

And nice to see Kent on here responding...Hope your doing well.

~C

ausrebel53's picture
ausrebel53
Posts: 73
Joined: Dec 2012

I thank all of you for your input, the doc is waiting for 2 weeks and my bloodwork before proceeding, I hope the next round is better.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network